• Don’t mix up concentrated “ibuprofen infant drops” with “children’s ibuprofen”

    Ibuprofen is s an over-the-counter (OTC) medicine that parents might give their child to relieve minor aches and pains or reduce a fever. For children, it is available in chewable tablets (100 mg each) and an oral suspension (liquid). But parents may not be aware that there are two different concentrations of the oral suspension. Ibuprofen for infants contains 50 mg per 1.25 mL (40 mg per mL) and is often called “infant drops.” This medicine is for 6- to 23-month-old babies who weigh 12 to 23 pounds (5.5 to 10.5 kilograms [kg]). Babies may not be able to swallow a large amount of medicine. So, ibuprofen for infants is more concentrated than ibuprofen for children.

    Read more...
  • Hospital to home: Know your medicines before you leave

    Heading home after a hospital stay can be overwhelming. An important part of going home safely is understanding your medicines before you leave the hospital. The medicines you were taking before being hospitalized may have been changed or stopped, or new medicines may have been added during your hospital stay.

    Read more...
  • High-Alert Medication Learning Guides

    Just a handful of drugs are considered high-alert medications. These medications have been proven to be safe and effective, but serious harm can occur if they are not taken exactly as directed. This means that it is vitally important for patients to understand how errors happen with these medications, and the steps that are necessary to keep them safe while taking these medications.

    Read more...

Medication Safety Alerts

FDA Safety Alerts

Show Your Support!

ISMP needs your help to continue our life saving work